Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
Question: Rough itchy skin keeps coming back!
|BenjaminLok - Mon May 30, 2005 6:31 pm|
Hi, for about two years now I've had really itchy skin on the back of my neck, which gets worse the more I itch it by getting darker, rougher, almost scaly, and uglier. When I saw the doctor about it he gave me this eumovate cream which healed the itch for a while when applied correctly, but no matter how long I do it for it eventually comes back. I think I am beginning to have similar problems like this from the neck downwards to my lower back.
Can anyone suggest any remedies?? or causes?
|Shannon Morgan, CMA - Mon May 30, 2005 7:39 pm|
It sounds like eczema - it's not just dry skin, it is an inflammation. It is caused by the body, not an allergen. Unfortunately, there is no cure for it; steroidal creams such as eumovate are what you need to clear it up. Eczema rarely happens once; it tends to be a chronic condition. It may clear up for a good while, but then become inflamed again.
Stress tends to bring on flareups. Have you seen a dermatologist?
|BenjaminLok - Tue May 31, 2005 4:31 pm|
Hi thanks for the reply! I haven't seen a dermatologist yet, although going on what you said it doesn't sound like much of a serious matter. I guess I'll just apply that cream when necessary, try and control stress, and take better care of my skin...I been searching the net for good ways to do this so it shouldn't be too much of a problem I hope.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.